Electronic Communications in Probability
- Electron. Commun. Probab.
- Volume 23 (2018), paper no. 20, 9 pp.
The largest root of random Kac polynomials is heavy tailed
We prove that the largest and smallest root in modulus of random Kac polynomials have a non-universal behavior. They do not converge towards the edge of the support of the limiting distribution of the zeros. This non-universality is surprising as the large deviations principle for the empirical measure is universal. This is in sharp contrast with random matrix theory where the large deviations principle is non-universal but the fluctuations of the largest eigenvalue are universal. We show that the modulus of the largest zero is heavy tailed, with a number of finite moments bounded from above by the behavior at the origin of the distribution of the coefficients. We also prove that the random process of the roots of modulus smaller than one converges towards a limit point process. Finally, in the case of complex Gaussian coefficients, we use the work of Peres and Virág  to obtain explicit formulas for the limiting objects.
Electron. Commun. Probab., Volume 23 (2018), paper no. 20, 9 pp.
Received: 19 June 2017
Accepted: 29 January 2018
First available in Project Euclid: 15 March 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Butez, Raphaël. The largest root of random Kac polynomials is heavy tailed. Electron. Commun. Probab. 23 (2018), paper no. 20, 9 pp. doi:10.1214/18-ECP114. https://projecteuclid.org/euclid.ecp/1521079421